Washington, 2004Strong Wind in Washington, March 5, 2004
March 5, 2004 · NWS OTX · 1 event in 1 county or zone
Strong winds gusting to 47 mph damaged the front of a food store in Ephrata.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds gusting to 47 mph damaged the front of a food store in Ephrata.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 5, 11:30 AM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 5, 11:30 AM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
1130 AM PST FRI MAR 5 2004
.SYNOPSIS...A PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE INLAND
NORTHWEST THIS AFTERNOON AND EVENING. ANOTHER STORM SYSTEM IS
EXPECTED FOR EARLY SUNDAY MORNING FOR A CONTINUATION OF UNSETTLED
WEATHER THROUGH THE WEEKEND.
&&
.DISCUSSION...
A MODERATE UPPER LEVEL TROUGH IS MOVING THROUGH EASTERN WASHINGTON
AND NORTH IDAHO THIS AFTERNOON BRINGING SOME SNOW AND RAIN TO THE
AREA AT THIS TIME. WINDY CONDITIONS HAVE ALSO DEVELOPED. THIS TROUGH
WILL MOVE THROUGH THIS EVENING AND PRECIPITATION WILL BEGIN TO TAPER
OFF EXCEPT THE UPSLOPE FAVORED AREAS I.E. CASCADE CREST AND IDAHO
PANHANDLE WHERE SNOW WILL CONTINUE THROUGH THE NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 040 029 040 032 046/ 80 40 10 30 40
COEUR DALENE 040 028 040 032 046/ 80 30 10 40 50
PULLMAN 040 031 040 035 046/ 80 40 10 40 30
LEWISTON 047 037 047 040 056/ 80 40 20 20 10
COLVILLE 042 027 042 029 049/ 90 30 30 50 40
SANDPOINT 041 028 041 031 046/ 90 80 50 40 50
WALLACE 035 027 035 026 043/ 90 80 50 60 50
MOSES LAKE 051 033 051 035 055/ 50 10 10 20 10
WENATCHEE 048 028 048 034 055/ 50 10 10 20 20
OMAK 043 024 043 029 051/ 60 05 10 20 10
&&
.OTX...
ID...WINTER STORM WARNING ZONE 4 THROUGH TONIGHT.
WA...NONE.
Hazardous weather outlook, Mar 5, 4:14 AM PST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
414 AM PST FRI MAR 5 2004
IDZ001>003-026-027-WAZ031>038-041>044-061218-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
414 AM PST FRI MAR 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
IDZ004-061218-
CENTRAL PANHANDLE MOUNTAINS-
414 AM PST FRI MAR 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.
.DAY ONE...TODAY
THE NATIONAL WEATHER SERVICE IN SPOKANE WASHINGTON HAS ISSUED A
WINTER STORM WARNING FOR THE CENTRAL IDAHO PANHANDLE. TOTAL SNOW
ACCUMULATION OF 3 TO 5 INCHES IN THE VALLEYS AND 6 TO 10 INCHES IN
THE MOUNTAINS CAN BE EXPECTED BY SATURDAY MORNING. IN ADDITION
SOUTHWEST TO WEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 MPH CAN ALSO
BE EXPECTED ACROSS THE REGION. PLEASE SEE SEAWSWOTX FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Strong Wind, S Grant & Sw Adams
- When
- March 5, 2:00 PM PST to 6:00 PM PST
- Where
- S Grant & Sw Adams forecast zone
- Measured
- 47 kt (54 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Kentucky, March 5 to 6, 20042 deaths · $10,000 · 3 events
- High Wind in Illinois, March 5, 20041 death · 6 injured · 50 kt wind · 6 events
- Heavy Rain in Alabama, March 5, 20041 death · 1 event
- High Wind in Ohio, March 5, 20041 injured · $2.4 million · 52 kt wind · 28 events
- High Wind in Pennsylvania, March 5, 2004$225,000 · 50 kt wind · 3 events
- Flash Flooding and Hail in Mississippi, March 5, 2004$97,000 · 1.5 in hail · 19 events
- High Wind in Wyoming, March 5 to 6, 2004$100,000 · 63 kt wind · 8 events
- Damaging Winds in Wisconsin, March 5, 2004$50,000 · 65 kt wind · 11 events
- Flooding in Michigan, March 5 to 7, 2004$50,000 · 3 events
- Tornado and Flash Flooding in Mississippi, March 5 to 6, 2004$23,000 · F0 · 10 events
- High Wind in Indiana, March 5, 200452 kt wind · 24 events
- Winter Storm in Minnesota, March 5, 200415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388541.